Hin Hin Ko

The University of British Columbia
Country flagCanada

Research Interests

Explore related searches

Contact this professor

Get a free first email built on one of their papers, ready for you to edit and send yourself.

Articles (4)

Fanconi syndrome is a rare disease of generalized proximal tubule dysfunction which can be acquired secondary to certain medications, including tenofovir, a commonly used hepatitis B treatment. Signs and symptoms of ensuing renal wasting can be severe but vague, leading to potentially avoidable invasive investigations and delays in diagnosis. We present a case of a 62-year-old female with chronic hepatitis B on tenofovir treatment who was found to have subacute weakness, anorexia, and weight loss. She underwent extensive investigations including computed tomography (CT) imaging, bronchoscopy, upper and lower endoscopy, and psychiatric evaluation. Finally, persistent electrolyte derangements led to urine studies, which demonstrated acquired Fanconi syndrome secondary to tenofovir. After discontinuing tenofovir disoproxil fumarate and starting tenofovir alafenamide, her symptoms resolved and her renal function recovered. This case illustrates the importance of maintaining clinical suspicion for tenofovir-induced Fanconi syndrome, given the common use of tenofovir as first-line hepatitis B treatment and the availability of less nephrotoxic alternatives.

Year:

2023

Year:

2022

Year:

2022

Year:

2022

Collaborators (7)

Stephen Congly

University of Calgary

CANADA
View details

Mang Ma

Professor

-

CANADA
View details

Lusine Abrahamyan

University of Toronto

CANADA
View details

Sarah Haylock-Jacobs

Head of Clinical Operations

BugBiome

AUSTRALIA
View details

Jennifer A. Flemming

-

CANADA
View details

Karen Doucette

Professor

University of Alberta

CANADA
View details

Carla S. Coffin

-

CANADA
View details
ApplyKite TwinLearns as you apply

Make your next move.

Prepare your application

Review drafts before you send them.